MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2.5/200/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2.5/200/130; PERIPHERAL DILATATION CATHETER
Model Number 376297
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-18 balloon catheter was chosen for treatment.The balloon could not be inflated during procedure.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the balloon has burst longitudinal over a length of about 13.5 mm.Microscopic inspection of the balloon showed several deep scratches in close vicinity of the tear.It seems likely that the tear in the balloon was caused by a hard, sharpedged object pressing against the balloon from the outside.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all inprocess and final inspections.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause is most likely related to the patients anatomy.

Brand Name
PASSEO-18 2.5/200/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key8824078
Report Number1028232-2019-03111
Device Sequence Number3082071
Product Code LIT
UDI-Device Identifier07640130430044
UDI-Public07640130430044
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151744
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number376297
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05196092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR